MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE4 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE4 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: unknown right knee baseplate; cat and lot # unknown, unknown right knee femoral component; cat and lot # unknown, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported continued pain and swelling after revision.
 
Additional Manufacturer Narrative
An event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a primary cementless cruciate retaining total knee arthroplasty in may 2021.In november 2021 the patient underwent a revision for pain, swelling and instability with the tibial component being oversized.The tibial component was replaced and a thicker polyethylene was utilized.I can confirm that the primary and revision procedure took place since i was able to review the operation reports.I have no x-rays so i cannot determine whether the tibial component was indeed oversized or not.The root cause of these events cannot be determined with absolute certainty.The causes of early revision for pain swelling and instability are multifactorial but almost always involves surgical technique, especially in the choice of implants, positioning and kinematic restoration and ligament balance.Remotely, patient factors can contribute including activity level and bmi and whether or not trauma occurred.In this case no trauma was noted.I would not assign any causality to the implant itself.However the explanted prostheses should be submitted to stryker for evaluation and examination.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient is experiencing pain and swelling after revision.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: tri ts baseplate size 4; cat# 5521-b-400; lot# unknown.Tri cemented stem 12mmx100mm; cat# ;5560-s-212 lot# unknown.Triathlon p/a cr beaded #6r; cat# 5517f602; lot# unknown.Tritanium patella-asymmetric; cat# 5552-l-350; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported continued pain and swelling after revision.
 
Additional Manufacturer Narrative
An event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this patient underwent a primary cementless cruciate retaining total knee arthroplasty in (b)(6) 2021.In (b)(6) 2021 the patient underwent a revision for pain, swelling and instability with the tibial component being oversized.The tibial component was replaced and a thicker polyethylene was utilized.I can confirm that the primary and revision procedure took place since i was able to review the operation reports.I have no x-rays so i cannot determine whether the tibial component was indeed oversized or not.The root cause of these events cannot be determined with absolute certainty.The causes of early revision for pain swelling and instability are multifactorial but almost always involves surgical technique, especially in the choice of implants, positioning and kinematic restoration and ligament balance.Remotely, patient factors can contribute including activity level and bmi and whether or not trauma occurred.In this case no trauma was noted.I would not assign any causality to the implant itself.However the explanted prostheses should be submitted to stryker for evaluation and examination.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain and swelling after revision.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: tri ts baseplate size 4; cat# 5521-b-400; lot# hyv7ba.Tri cemented stem 12mmx100mm; cat# ;5560-s-212 lot# 0113135k.Triathlon p/a cr beaded #6r; cat# 5517f602; lot# jt26c.Tritanium patella-asymmetric; cat# 5552-l-350; lot# naym1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Patient reported continued pain and swelling after revision.

Brand Name
X3 TRIATHLON CS INS SIZE4 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17486130
Report Number0002249697-2023-00880
Device Sequence Number7246502
Product Code MBH
UDI-Device Identifier07613327045833
UDI-Public07613327045833
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5531G416
Device Lot NumberLHQ638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer12/19/2023
08/13/2024
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date01/10/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight93 KG